Recently diagnosed with RA, after an RSD/ CRPS diagnosis, and also currently being tested for Lupus, Celiac, etc.
Have been told to take Plaquenil in addition to Prednisone.
Grandmother has macular degeneration and friends were in Asia- took it for malaria and got quite ill from it-
Can anyone tell me if it's worth the risk? I'm 37, female- perfect candidate, right? Just leery of meds with so many side effects.
Email or post? Would be grateful.
Placquenil is often used as "first line" medication - one of the ones they try first before moving on to one or more of the myriad drugs available. Give the placquenil a try - hopefully it will let you get off the prednisone, whose long term side effects, IMO, aren't worth the temporary relief.
Placquenil has been around a long, long time and its benefits and side effects are well documented. You'll probably get your eyes checked periodically while you're on it - just a precaution. I don't know anyone who's had a problem with it.
Also keep in mind that when you read the long list of side effects in a drug's package insert, the manufacturers are required to document every single possible side effect, even if only one person out of thousands had it, and even if it's not clear if the medication was the culprit. Read the insert, make a note of it, but don't take it too much to heart. Otherwise we'd all be too scared to take anything, not even an aspirin! :)
Many of us are on a cocktail of drugs, all with scary package inserts. At some point you have to weigh the perceived risk of maybe having a bad side effect against the certainty that without treatment you'll end up disabled. It's a decision anyone on any medication has to make.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.